Kentucky, 2011Flooding and Heavy Rain in Kentucky, April 12, 2011
April 12, 2011 · NWS ILN · 6 events in 6 counties and zones
An area of heavy rain caused flooding around the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of heavy rain caused flooding around the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 12, 5:50 AM EST, 10 minutes earlier.
Area forecast discussion, Apr 12, 5:50 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
650 AM EDT TUE APR 12 2011
.SYNOPSIS...
SLOW MOVING LOW PRESSURE WILL CONTINUE TO BRING RAIN TO SOUTHERN
PORTIONS OF THE OHIO VALLEY THROUGH TUESDAY...TAPERING OFF FROM
WEST TO EAST. HIGH PRESSURE WILL BUILD ACROSS THE REGION BY
WEDNESDAY AS THE LOW PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST.
ANOTHER STORM SYSTEM IS EXPECTED TO APPROACH BY LATE THIS WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPPER LEVEL LOW CENTER CURRENTLY LOCATED OVER KENTUCKY
IS TRACKING SLOWLY EASTWARD. THE HEAVIEST PRECIPITATION HAS
BECOME CONSOLIDATED NEAR THE CORE OF THIS LOW...WITH LIGHTER
SHOWERS EXTENDING NORTHEASTWARD ACROSS MUCH OF CENTRAL AND
SOUTHERN OHIO...SE INDIANA..AND NORTHERN KENTUCKY. AS THE LOW
TRACKS JUST SOUTH OF THE OHIO BORDER THIS MORNING... HEAVIEST
PRECIPITATION TOTALS WILL BE ALONG AND SOUTH OF THE KY/OH BORDER
RANGING FROM ABOUT ONE HALF TO THREE QUARTERS OF AN INCH IN
ADDITION TO WHAT HAS ALREADY BEEN RECEIVED. TEMPERATURES WILL
STRUGGLE TO REACH THE MID-50S UNDER THE CLOUD COVER ASSOCIATED
WITH THIS LOW OVER THE EASTERN PORTIONS OF THE FORECAST AREA.
EXPECT GUSTY WINDS ACROSS MUCH OF THE SOUTHERN OHIO VALLEY
TODAY WITH A STRONG PRESSURE GRADIENT SETUP IN THE AREA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
UPPER LEVEL LOW WILL CONTINUE TO MOVE AWAY FROM THE FORECAST AREA
WITH GRADUALLY IMPROVING CONDITIONS ACROSS THE EASTERN COUNTIES.
THE REMAINING PARTS OF THE FORECAST AREA WILL BE UNDER MOSTLY
CLEAR SKIES TONIGHT. AFTER A BELOW NORMAL START TO TEMPERATURES
WEDNESDAY MORNING...A WARMING TREND WILL BEGIN UNDER HIGH PRESSURE
WITH NO PRECIPITATION EXPECTED THROUGH THURSDAY.
BY THURSDAY AFTERNOON...INCREASING SOUTHERLY
WINDS WILL DEVELOP AHEAD OF A STORM SYSTEM THAT IS EXPECTED TO
APPROACH THE REGION ON FRIDAY. ABOVE NORMAL TEMPERATURES AND
INCREASING MOISTURE IS EXPECTED THURSDAY NIGHT AND FRIDAY AHEAD
OF THIS LOW PRESSURE SYSTEM AS IT APPROACHES FROM THE WEST.
CURRENT MODELS ARE IN AGREEMENT ON BRINGING SHOWERS AND
THUNDERSTORMS ACROSS THE FORECAST AREA BEGINNING FRIDAY AFTERNOON.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
SHOWERS WILL STICK AROUND ON SATURDAY AS THE LOW MAKES SLOW
EASTWARD PROGRESS. CONDITIONS MAY DRY OUT BY SUNDAY AFTERNOON WITH
WEAK HIGH PRESSURE TO THE SOUTH. MONDAY MAY ALSO BE DRY WITH A
WEAK LOW STAYING SOUTH.
TEMPERATURES WILL BE ABOVE NORMAL ON THURSDAY AND FRIDAY IN THE
HIGHS SATURDAY THROUGH MONDAY ARE FORECAST TO BE BELOW NORMAL IN
THE 40S AND 50S AS A COOLER WESTERLY FLOW TAKES OVER BEHIND THE
LOW.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
LOW PRESSURE IN EASTERN KENTUCKY. LIGHT TO MODERATE RAIN
PERSISTING ACROSS SOUTHWEST TO CENTRAL OHIO. VSBYS MAINLY VFR WITH
SOME MVFR IN HEAVIER SHOWERS. BAND WILL SHIFT TO THE EAST THIS
MORNING AND LINGER IN THE CMH AREA INTO THE AFTERNOON. CEILINGS
HAVE BEEN MVFR AT WORST AND WILL REMOVE ANY IFR CIGS FCST. WINDS
MAIN ISSUE WITH NORTH WINDS GUSTING TO AROUND 30 KNOTS THIS
MORNING DIMINISHING THROUGH THE AFTERNOON AS GRADIENT RELAXES.
OUTLOOK...THUNDERSTORMS POSSIBLE FRIDAY AND SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...CONIGLIO
AVIATION...PADGETT
Hazardous weather outlook, Apr 12, 4:05 AM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
505 AM EDT TUE APR 12 2011
INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-130915-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
505 AM EDT TUE APR 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
SOILS ACROSS THE REGION ARE NEAR OR SATURATED DO TO RECENT
RAINFALL. ALTHOUGH ADDITIONAL RAINFALL TODAY IS NOT EXPECTED TO BE
EXCESSIVE...IT COULD LEAD TO SOME MINOR LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072-
130915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-
505 AM EDT TUE APR 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Heavy Rain, Owen
- When
- April 12, 6:00 AM EST to 8:00 AM EST
- Where
- Owen County, 4 mi SSE of Owenton to 7 mi SE of Owenton
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.477, -84.802
A couple roads were closed due to an overflowing stream.
Flood, Lewis
- When
- April 12, 1:45 PM EST to 4:00 PM EST
- Where
- Lewis County, Kinniconick to 1.85 mi E of Kinniconick
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.520, -83.330
High water was reported over roadways due to heavy rainfall.
Flood, Mason
- When
- April 12, 1:45 PM EST to 4:00 PM EST
- Where
- Mason County, Lewisburg to 1.84 mi ESE of Lewisburg
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 38.550, -83.770
Several roads were closed across the county due to heavy rainfall.
Flood, Bracken
- When
- April 12, 1:45 PM EST to 5:00 PM EST
- Where
- Bracken County, Milford to 0.95 mi SSW of Milford
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.580, -84.150
Roads were closed due to heavy rainfall.
Heavy Rain, Gallatin
- When
- April 12, 3:02 PM EST to 4:02 PM EST
- Where
- Gallatin County, 0.46 mi S of Sparta
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.673, -84.900
A creek was overflowing and covering Old Sparta Road with water.
Heavy Rain, Grant
- When
- April 12, 3:12 PM EST to 4:12 PM EST
- Where
- Grant County, 1 mi WSW of Twin Bridges
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.624, -84.717
Stephen's Creek was overflowing in the Goldsvalley Road area.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Virginia, April 12, 2011$220,000 · 3 events
- Flooding in Kentucky, April 12, 2011$80,000 · 3 events
- Flash Flooding and Flooding in Kentucky, April 12, 201126 events
- Flash Flooding and Flooding in Kentucky, April 12, 2011$12,000 · 8 events
- Flooding in Kentucky, April 12 to 20, 201111 events
- Flooding in Ohio, April 12, 2011$15,000 · 2 events
- Flooding and Heavy Rain in Ohio, April 12, 2011$9,000 · 8 events
- Flash Flooding in Virginia, April 12, 20118 events
- Flash Flooding in West Virginia, April 12, 20117 events
- Hail in Virginia, April 12, 20111.25 in hail · 6 events
- Strong Wind in New Jersey, April 12 to 13, 2011$1,000 · 5 events
- Flooding in Indiana, April 12 to 30, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293905, 293904, 293907, 293917, 293920, 293919.